MODEL-REDUCTION IN NUMERICAL HEAT-TRANSFER PROBLEMS


SAHIN A. Z. , KAVRANOGLU D., BETTAYEB M.

APPLIED MATHEMATICS AND COMPUTATION, vol.69, no.2-3, pp.209-225, 1995 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 69 Issue: 2-3
  • Publication Date: 1995
  • Doi Number: 10.1016/0096-3003(94)00128-q
  • Title of Journal : APPLIED MATHEMATICS AND COMPUTATION
  • Page Numbers: pp.209-225

Abstract

Four recent model reduction schemes, namely, balanced truncation, singular perturbation balanced truncation, Hankel norm approximation, and H-infinity norm approximation are applied to a two-dimensional transient heat conduction problem. The approximations of these four model reduction methods for step response in temperature variation were compared with the finite difference model. It is found that a substantial model order reduction for heat transfer problem is possible. The results are encouraging and attractive especially for the purpose of simulation and control problems.